Jump to content

In Hospital


Recommended Posts

Hey guys, long time no see! I was admitted through the ER last Wednesday from a grand mal seizure, and I just got moved into a regular room last night. I've been in long enough that I'm bored now! LOL That's a good sign, probably. :P

Link to comment
Share on other sites

Glad to here you are doing better.

God answers prayers! That's amazing!

I'll keep you in my prayers and hope you're home soon.

:P

Link to comment
Share on other sites

Well, I'm now off the ddavp, although they had me on and off of it over the past week in conjunction with various dehydration tests and stuff... they won't give me labetalol, only lopressor, and only when I "meet the parameters" which means my HR has to be over 75 AND my bp over 100/60....and they're only giving me midodrine not pro amatine, and only every 5 hours... and they haven't given me my paxil the whole time. So, I'm not exactly happy with the way they're handling the whole 'expecting me to bounce back on my own' thing since symptoms fluctuate enough regardless of getting meds on a regular basis.

Other than that, my BP has been low enough that being not flat is not fun, because it means my symptoms are that much worse at the moment...

I have a team of nephrologists, endocrinologists, neurologists, and general practice docs...but no cardiologist has seen me here, which seems odd to me, although they have consulted with dr. abdallah since finding him with medic alert. Plus they're making my case their case study for next month.

I guess my summer will be pretty unproductive, though, because I will not be allowed to drive anymore, nor will I be allowed to be alone- therefore the whole concept of working to save money for grad school is not going to happen- since I collapsed on day 4 of my job! LOL. Oh well- I will be going to visit my man in England sometime next month, sometime after seeing dr. abdallah to ask what now.

Thanks guys!

If you want to stop by I'm in Phillipsburg, NJ and bored! :blink:

Link to comment
Share on other sites

Hi Megan,

sorry to hear about your recent problems - I hope you're feeling a bit better soon.

You mentioned that they are only giving you Midodrine not proamitine, I understood that proamitine is just a brand name for midodrine. Is there a noticable difference between different brands? In the UK we can only get the "Guttron" brand from Germany.

How long have you been off the paroxetine (Paxil)? I take it and was warned not to suddenly stop taking it as it can cause withdrawl side-effects. Have you been able to ask your doctors why they have stopped it suddenly?

Flop

Link to comment
Share on other sites

Well I've been on paxil/paroxetine for almost a year now- I know you're not supposed to stop suddenly, and I asked the doctors about it every day...at first they weren't going to give it to me because it can affect sodium level, and then- I don't know. I took it as soon as I left...their excuse for not starting by weaning me off it was that my dose was only 20 mg, so a fairly low dose anyway. Whatever, I took it this afternoon! (Oh yeah, they let me go home today! They were talking like they had no idea when I'd get out, and then they came to me and said my labs were looking ok enough that i could pretty much decide when to leave (umm asap!).

The midodrine is the same chemicals as ProAmatine, the brand version, but some patients, myself included, report better results from the ProAmatine. Of course, I also realized, when signing my discharge papers, that they'd only been giving me 5 mg doses, not 10 mg!

And now I'll be seeing dr. a. on monday morning. :blink:

Link to comment
Share on other sites

Hi,

glad to hear that you're home now. SSRIs like Paxil/Paroxetine can cause a low sodium (part of SIADH) which can lead to seizures. Did you have very low sodium levels? If your sodium was very low and you have restarted on the paxil I'd make sure that you get your U+Es checked regularly to make sure that the level isn't dropping again.

I see that you are joining some of us over the pond here in the UK. I'm sure you'll have a great time at Manchester University - it is a vibrant mulitcultural city with pleanty of attractions to enjoy if you get any free time from your studies.

If you find that one brand of Midodrine works much better for you then I would make sure that you bring a supply with you from the US. Midodrine isn't licenced in the UK so it has to be prescribed by a hospital doctor and sourced through a hospital pharmacy so you don't get any choice in the brand.

Take care,

Flop

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...